Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 20, NWS Great Falls, MT

December 2, 2007

NWS Great Falls, MT issued this high wind warning at Dec 2, 2007, 1:28 PM MST. It took effect at Dec 2, 2007, 11:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2007, 1:28 PM MST (20:28 UTC)
In effect from
Dec 2, 2007, 11:00 PM MST
Expired
Dec 2, 2007, 10:00 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 022028
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
128 PM MST SUN DEC 2 2007

MTZ012-044-022130-
/O.CAN.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/
CASCADE-TOOLE-
INCLUDING THE CITIES OF...GREAT FALLS...SHELBY
128 PM MST SUN DEC 2 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 



$$

MTZ010-046-049-030430-
/O.UPG.KTFX.HW.A.0021.071203T0700Z-071204T0000Z/
/O.NEW.KTFX.HW.W.0020.071203T0600Z-071204T0000Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...CONRAD...FAIRFIELD
128 PM MST SUN DEC 2 2007

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE POSSIBLE OVER THE WESTERN PLAINS OF NORTH
CENTRAL MONTANA LATE TONIGHT AND MONDAY. SUSTAINED WEST WINDS OF
30 TO 40 MPH...WITH GUSTS TO 65 MPH ARE POSSIBLE.

ANYONE WITH HOLIDAY DECORATIONS OUTSIDE SHOULD MAKE SURE THE
DECORATIONS ARE SECURELY TIED DOWN.

A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KTFX 030500
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1000 PM MST SUN DEC 2 2007


MTZ010-046-049-030600-
/O.CAN.KTFX.HW.W.0020.071203T0600Z-071204T0000Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...CONRAD...FAIRFIELD
1000 PM MST SUN DEC 2 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DECREASED BELOW WARNING CRITERIA. LOCAL GUSTY WINDS TO
30 MPH ARE POSSIBLE BUT DAMAGING WINDS ARE NOT EXPECTED.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 2, 10:52 AM MST, 2 hours 36 minutes earlier.

Area forecast discussion, Dec 2, 10:52 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1052 AM MST SUN DEC 2 2007

UPDATED AVIATION SECTION

.DISCUSSION...

UPDATE FORTHCOMING. HAVE MADE MINOR ADJUSTMENTS TO THE TEMPERATURE
GRIDS. WEST WINDS HAVE BEGUN TO INCREASE OVER THE PLAINS AND HAVE
RAISED AFTERNOON TEMPERATURES AT GREAT FALLS AND LEWISTOWN.
REMAINDER OF FORECAST LOOKS GOOD. HIGHLIGHTS WILL CONTINUE. EMANUEL

&&

.AVIATION...
UPDATED 1752Z.
WESTERLY FLOW ALOFT WILL BE PRESENT OVER THE FORECAST AREA DURING
THE NEXT 24 HOURS. VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL
DURING THIS TIME...HOWEVER MVFR CONDITIONS WILL BE FOUND NEAR KBZN
AND KHLN AFTER 03Z. GUSTY WESTERLY SURFACE WINDS WILL BE PRESENT
NEAR KLWT...KGTF...AND KCTB DURING THE FORECAST PERIOD AS WELL. SNOW
SHOWERS ARE ANTICIPATED TO DEVELOP AFTER 03Z ACROSS SOUTHWEST
MONTANA...WITH WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL...INCLUDING
IN THE VICINITY OF KBZN AND KHLN. ZUMPFE

&&

.PREV DISCUSSION...ISSUED 420 AM MST SUN DEC 2 2007

TODAY THROUGH THURSDAY...A STRONG AND MOIST WESTERLY FLOW ALOFT
WILL DEVELOP TODAY OVER THE FORECAST AREA AND THIS PATTERN WILL
CONTINUE THROUGH THURSDAY. THE INHERITED FORECAST LOOKS PRETTY
MUCH ON TRACK WITH HIGH POPS OVER THE WESTERN MOUNTAINS TAPERING
OFF TO CHANCE POPS IN THE SW VALLEYS. WILL RAISE POPS IN THE SW
SOME. STRONG LOW LEVEL DOWNSLOPE OVER THE PLAINS WILL KEEP THAT
AREA GENERALLY DRY. HOWEVER OVER THE ZONES NEAR THE CANADIAN
BORDER A WARM FRONT IS EXPECTED TO MOVE NORTH OF THE AREA TODAY
BUT THEN COULD SLIP BACK INTO THE AREA AS A COLD FRONT SOMETIME
DURING THE MONDAY TO TUESDAY TIME FRAME. FOR THAT POSSIBILITY WILL
KEEP A SLIGHT CHANCE OF PRECIPITATION...LIGHTER WINDS...AND COOLER
TEMPERATURES IN THAT PARTICULAR AREA. AS FOR THE WEATHER
HIGHLIGHTS...WILL CANCEL THE WIND CHILL ADVISORY FOR CENTRAL
MONTANA FOR THIS MORNING AS WIND CHILLS SHOULD STAY WARMER THAN MINUS
20 DEGREES. THE WINTER STORM WARNING LOOKS GOOD FOR LATER TODAY
THROUGH MONDAY OVER THE ROCKY MOUNTAIN FRONT BUT MIGHT NEED TO
EXTEND IT INTO MONDAY NIGHT DOWN THE ROAD. THE HIGH WIND SITUATION
FOR A PORTION OF THE EAST SLOPES OF THE ROCKY MOUNTAINS FOR LATER
TONIGHT INTO MONDAY LOOKS RATHER MARGINAL AT LEAST AT LOW LEVELS.
WILL EXTEND IT THROUGH MONDAY AFTERNOON. THERE IS ALSO THE
POSSIBILITY THAT THE COLD FRONT MENTIONED ABOVE MIGHT SLIP INTO
GLACIER AND TOOLE COUNTIES MONDAY WHICH WOULD DIMINISH GREATLY THE
THREAT OF HIGH WINDS THERE. BLANK

TUESDAY NIGHT THROUGH FRIDAY NIGHT...BROAD UPPER LEVEL TROUGHINESS
WILL AFFECT THE REGION THROUGH THE PERIOD. THIS UNSETTLED PATTERN
WILL KEEP SNOW SHOWERS OVER THE MOUNTAINS EACH DAY. A SHORT WAVE
RIDGE OVER THE AREA TUESDAY NIGHT WILL QUICKLY BE PUNCHED DOWN AS A
SHORT WAVE TROUGH DROPS DOWN FROM THE NORTHWEST. THIS WAVE WILL
SPREAD A CHANCE OF SNOW SHOWERS OVER THE ENTIRE CWA WEDNESDAY AND
WEDNESDAY NIGHT. A DEEPER SHORT WAVE WILL BRING ANOTHER SHOT
OF SCATTERED SHOWERS TO THE ENTIRE CWA THURSDAY NIGHT THROUGH FRIDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL WEDNESDAY...GRADUALLY
COOLING THROUGH THE END OF THE WEEK AS THE BROAD TROUGH DEEPENS AND
ALLOWS COLDER AIR TO SINK DOWN FROM THE NORTH. THOMSON

SATURDAY AND SUNDAY...EXTENDED MODELS ARE IN AGREEMENT WITH A
PACIFIC TROUGH MOVING THROUGH OVER THE WEEKEND. TEMPERATURES ARE
EXPECTED TO BE BELOW AVERAGE FOR THE PLAINS AND NEAR AVERAGE FOR
THE MOUNTAINS. THERE IS A CHANCE FOR SCATTERED SNOW SHOWERS IN THE
MOUNTAINS AND ON THE PLAINS THROUGH THE PERIOD. SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  26  44  40 /  10  10  20  10
CTB  30  23  44  34 /  10  10  10  20
HLN  29  24  39  34 /  20  30  50  40
BZN  27  20  40  35 /  10  20  50  40
WEY  24  17  32  24 /  40  70  60  70
DLN  29  23  39  32 /  10  50  60  60
HVR  25  18  39  31 /  10  10  20  20
LWT  30  24  43  37 /  10  10  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
MTZ010-012-044-046-049.

WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM MST MONDAY
FOR MTZ009-048.

&&

SHORT TERM...EMANUEL/BLANK
LONG TERM...THOMSON/SAUCIER
AVIATION...ZUMPFE

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 2, 5:28 AM MST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
528 AM MST SUN DEC 2 2007

MTZ009-048-031230-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
528 AM MST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THE AFTERNOON AND NIGHT. WEST WINDS WILL BE ON THE INCREASE
THROUGH THE DAY...REACHING 30 TO 45 MPH BY THIS EVENING WITH
OCCASIONAL GUSTS IN EXCESS OF 70 MPH. IN ADDITION TO THE HIGH
WIND...SIGNIFICANT SNOWFALL WILL OCCUR WITH BLOWING AND DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MONDAY
AFTERNOON FOR CONTINUED STRONG WINDS AND SIGNIFICANT SNOWFALL. WEST
WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 70 MPH
ARE LIKELY CAUSING BLOWING AND DRIFTING SNOW. SNOWFALL
ACCUMULATIONS OF 10 TO 20 INCHES ARE EXPECTED BY MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-012-044-046-049-031230-
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
528 AM MST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FROM LATE THIS EVENING THROUGH THE
NIGHT. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS NEAR 60
MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH WIND WATCH REMAINS IN EFFECT THROUGH LATE MONDAY
AFTERNOON. WEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE
POSSIBLE...WITH WIND SPEEDS DIMINISHING BY MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-013>015-045-047-050>055-031230-
BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
528 AM MST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 9:34 PM MSTWind Chill AdvisoryTFX8 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.